# SDR 98ZZZM491

- Difficulty date: May 15, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N980VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48156
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: A4086910121
- Condition: Malfunctioned
- Location: Lt Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DCA-SDF - FL 201, THE CAPTAINS ALTIMETER WAS ERRATIC WITH A 500 FT DROP IN CORRECTED MODE.  THE DIFFERENTIAL DECREASED WITH A DECREASE IN ALTITUDE.  THE AIRCRAFT WAS DIVERTED TO PIT AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE MACH AIRSPEED INDICATOR AND A LEAKING STATIC LINE AT THE MACH SPEED INDICATOR.  BOTH ALTIMETERS WERE ALSO REPLACED AS A PRECAUTIONARY MEASURE.  (M)
